Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

June 6, 2022Telfair County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 6, 2022, 3:25 PM EDT for Telfair County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2022, 3:25 PM EDT (19:25 UTC)
Expired
Jun 6, 2022, 4:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Telfair County, GA

The radar

The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1593 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS82 KFFC 061925
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Mon Jun 6 2022
 
GAZ110-062000-
Telfair GA-
325 PM EDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of central Telfair
County through 400 PM EDT...

At 325 PM EDT, a strong thunderstorm was near Workmore, or near
McRae, moving south at 5 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud 
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
McRae, Scotland and Workmore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3182 8304 3204 8301 3206 8283 3205 8281
      3203 8279 3188 8273 3186 8276 3186 8278
      3185 8279 3184 8278 3184 8279
TIME...MOT...LOC 1925Z 355DEG 7KT 3199 8290 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 1:47 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 6, 1:47 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
147 PM EDT Mon Jun 6 2022

...Updated for 18Z Aviation Discussion...

.PREV DISCUSSION... /Issued 1110 AM EDT Mon Jun 6 2022/

..Late Morning Update...

UPDATE...

Made adjustments to near-term temps, dew points, PoPs, and sky
cover based on observations and the persistent low cloud deck
across portions of north and central GA. Isolated showers and even
a thunderstorm are already underway across some of our southern
counties where SBCAPE is analyzed at 2000 J/kg and PWAT is
maximized. Day Cloud Phase Distinction satellite imagery shows a
blossoming Cu field and a few glaciating cloud tops in the area
generally along and west of the stretch of I-75 south of Atlanta
to the southern CWA border, so this area is where convection will
be focused over the next couple of hours.

Previous discussions follow...

Martin

PREV DISCUSSION... /Issued 746 AM EDT Mon Jun 6 2022/

UPDATE...

12z Aviation update below.

Baker

PREV DISCUSSION... /Issued 345 AM EDT Mon Jun 6 2022/

Morning Area Forecast Discussion...

SHORT TERM /Today through Tuesday/...

Some overnight convection in parts of the southern CWA is
expected to continue to diminish here in the early morning hours,
though residual moisture could allow for some patchy fog
development. We should see some increased diurnally driven shower
and thunderstorm coverage this afternoon into evening across the
western majority and southern CWA given extent of a marginal
instability axis. CAMs are actually in decent consensus with
increased coverage as well. The focus shifts then late tonight
into Tuesday morning as a possible MCS/organized cluster of
convection could push into the northern CWA along an upper impulse
traversing the TN Valley. This along with any remnant outflow it
may generate, could focus other convective triggering later
Tuesday so some changes in daytime pops and extent southward may
be determined given the evolution of this feature in the morning.

For temps, expect some near normal highs today with much of the
area getting to the mid 80s, then a bit warmer for Tuesday (much
of central GA reaching the low 90s).

Baker

LONG TERM /Tuesday Night through Sunday/...

To kick off the long term period Wednesday, the eastern CONUS is
in the midst of a gradual pattern change: from mostly zonal flow
aloft to mid-levels characterized by broad troughing associated
with the southern descent of a closed low across northern Canada.
Ahead of the shift to a more progressive wave train, Wednesday and
much of Thursday will feature feature bursts of convective
activity, forced primarily by a series of disturbances traversing
mid-level flow. Greatest coverage is likely across northern GA,
closest in proximity to passing shortwaves and local moisture
maxima. Friday will likely be the driest day in the extended as a
weak dry slot moves across the southeast, and no distinct source
of organizational forcing.

There is good agreement among global models that as we move into
the weekend, a shortwave trough will dig across the Midwest and
into the Ohio River Valley. A lobe of low pressure develops in
response across the Deep South late Friday, and begins a
northeastward trek toward the mid-Atlantic. With deep moisture
throughout the column, Saturday looks poised to feature a rather
amorphous blob of convection across much of the forecast area. The
airmass will be sufficiently unstable (thanks to highs just about
5-10 degrees above climo) to support increased coverage of
showers and thunderstorms. Behind the low, moisture is quickly
scoured away, and any lingering showers and storms on Sunday
should be confined to the southern portion of the CWA, where a
stationary boundary is progged to drape across the FL panhandle.

This week is likely to be the hottest of the year for locales
along and south of the Fall Line, with temperatures in the mid-to-
upper 90s through Saturday. Will need to keep an eye on surging
heat index values - with an extremely moist airmass in place for
the better part of the extended, dewpoints are currently progged
to reach well into the lower-70s, conducive to apparent
temperatures over 100F.

96

&&

.AVIATION...
18Z Update...
Scattered TSRA have developed across portions of western and
central GA and are slowly drifting/developing further east, so
have a TEMPO for TSRA and associated MVFR vsbys and VRB
winds/gusts from 18z-22z at all sites except AHN. Periods of VFR
cigs between 035-055 expected with the afternoon Cu field. A
several-hour window of MVFR cigs with possible IFR cigs appears
likely Tuesday morning (around 11z to 15z) at the Atlanta area
sites and AHN. Winds will be ESE to SE through the evening at 5-10
kts outside of any storms. A wind shift to SW is expected Tuesday
morning after 12z.

//ATL Confidence...18Z Update...
Medium confidence on Tuesday morning cigs.
High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          86  65  88  69 /  20  20  30  10
Atlanta         84  68  87  71 /  30  20  30  20
Blairsville     79  62  80  64 /  20  20  60  40
Cartersville    84  67  86  68 /  30  20  40  30
Columbus        86  68  92  71 /  40  20  20   5
Gainesville     84  65  85  69 /  30  20  40  20
Macon           87  65  92  70 /  40  20  20   5
Rome            85  68  86  70 /  30  30  40  30
Peachtree City  84  65  88  68 /  30  20  20  10
Vidalia         84  68  91  71 /  40  20  20   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....96
AVIATION...Martin
Hazardous weather outlook, Jun 6, 3:10 PM EDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
310 PM EDT Mon Jun 6 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
310 PM EDT Mon Jun 6 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are expected across portions
of north and central Georgia this afternoon and evening. A few
strong to severe thunderstorms are possible with gusty to damaging
winds, small hail, locally heavy rainfall, and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms are possible across much of
north and central Georgia Tuesday through Sunday, primarily during
the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 6, 2:38 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT Mon Jun 6 2022

GAZ070-061915-
Lamar GA-
238 PM EDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of Lamar County through
315 PM EDT...

At 238 PM EDT, a strong thunderstorm was over Aldora, or over
Barnesville, moving north at 15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Barnesville, Milner, Orchard Hill, Aldora, Redbone, Liberty Hill,
Goggins, Piedmont, Johnstonville and Chappel Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3303 8427 3304 8425 3319 8424 3319 8423
      3318 8422 3318 8413 3320 8412 3320 8404
      3307 8404 3296 8410 3296 8412 3299 8412
      3299 8427
TIME...MOT...LOC 1838Z 193DEG 12KT 3306 8419

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 6, 2:50 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Mon Jun 6 2022

GAZ111-061915-
Wheeler GA-
250 PM EDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of northwestern Wheeler
County through 315 PM EDT...

At 249 PM EDT, a strong thunderstorm was over Little Ocmulgee State
Park, or near McRae. This storm was nearly stationary.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Alamo, Scotland and Little Ocmulgee State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3205 8281 3206 8286 3207 8286 3208 8288
      3210 8290 3211 8290 3213 8294 3218 8287
      3219 8288 3220 8286 3223 8282 3216 8266
      3203 8279
TIME...MOT...LOC 1849Z 205DEG 3KT 3211 8287

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 6, 2:51 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Mon Jun 6 2022

GAZ031-061915-
Paulding GA-
251 PM EDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of southeastern
Paulding County through 315 PM EDT...

At 251 PM EDT, a strong thunderstorm was over Brownsville, or near
Douglasville. This storm was nearly stationary.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dallas, Hiram, Brownsville, New Georgia and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3399 8487 3393 8472 3379 8473 3379 8476
      3377 8488 3379 8493
TIME...MOT...LOC 1851Z 205DEG 3KT 3381 8480

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 6, 2:59 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 PM EDT Mon Jun 6 2022

GAZ080-091-061930-
Taylor GA-Marion GA-
259 PM EDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of northeastern Marion
and southwestern Taylor Counties through 330 PM EDT...

At 258 PM EDT, a strong thunderstorm was over Charing, or 10 miles
southwest of Butler. This storm was nearly stationary.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Butler, Rupert, Charing, Howard and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3240 8432 3239 8435 3240 8435 3240 8436
      3243 8436 3243 8438 3242 8438 3241 8439
      3238 8439 3244 8452 3256 8447 3256 8441
      3261 8441 3262 8440 3251 8416 3237 8431
      3237 8432
TIME...MOT...LOC 1858Z 210DEG 3KT 3246 8439

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 6, 3:17 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT Mon Jun 6 2022

GAZ092-093-061945-
Macon GA-Schley GA-
317 PM EDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of southwestern Macon
and southeastern Schley Counties through 345 PM EDT...

At 317 PM EDT, a strong thunderstorm was near Fountainville, or near
Ellaville. This storm was nearly stationary.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Ellaville, Andersonville National Historic, Murrays Crossroads,
Clearview, Bumphead, Fountainville, La Crosse and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3234 8434 3236 8413 3220 8403 3219 8413
      3222 8414 3223 8414 3223 8418 3219 8418
      3217 8436
TIME...MOT...LOC 1917Z 354DEG 4KT 3228 8423

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 6, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Mon Jun 6 2022

GAZ110-062000-
Telfair GA-
325 PM EDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of central Telfair
County through 400 PM EDT...

At 325 PM EDT, a strong thunderstorm was near Workmore, or near
McRae, moving south at 5 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McRae, Scotland and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3182 8304 3204 8301 3206 8283 3205 8281
      3203 8279 3188 8273 3186 8276 3186 8278
      3185 8279 3184 8278 3184 8279
TIME...MOT...LOC 1925Z 355DEG 7KT 3199 8290

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:08 PM EDTSpecial Weather StatementFFCToombs37 min
Jun 5, 9:54 PM EDTSpecial Weather StatementFFCToombs36 min
Jun 5, 10:23 PM EDTSpecial Weather StatementFFCToombs37 min
Jun 6, 12:48 PM EDTSpecial Weather StatementFFCPolk27 min
Jun 6, 1:09 PM EDTSpecial Weather StatementFFCTalbot36 min
Jun 6, 1:20 PM EDTSpecial Weather StatementFFCCarroll25 min
Jun 6, 2:13 PM EDTSpecial Weather StatementFFCDodge32 min
Jun 6, 2:14 PM EDTSpecial Weather StatementFFCPike31 min
Jun 6, 2:25 PM EDTSpecial Weather StatementFFCLaurens35 min
Jun 6, 2:26 PM EDTSpecial Weather StatementFFCDouglas34 min
Jun 6, 2:38 PM EDTSpecial Weather StatementFFCLamar37 min
Jun 6, 2:50 PM EDTSpecial Weather StatementFFCWheeler25 min
Jun 6, 2:51 PM EDTSpecial Weather StatementFFCPaulding24 min
Jun 6, 2:57 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler26 min
Jun 6, 2:59 PM EDTSpecial Weather StatementFFCTaylor31 min
Jun 6, 3:17 PM EDTSpecial Weather StatementFFCSchley28 min
Jun 6, 3:28 PM EDTSpecial Weather StatementFFCClayton32 min
Jun 6, 3:33 PM EDTSpecial Weather StatementFFCCoweta27 min
Jun 6, 3:40 PM EDTSpecial Weather StatementFFCDeKalb, Fulton35 min
Jun 6, 3:43 PM EDTSpecial Weather StatementFFCMeriwether32 min
Jun 6, 4:03 PM EDTSpecial Weather StatementFFCCoweta27 min
Jun 6, 4:08 PM EDTSpecial Weather StatementFFCDeKalb37 min
Jun 6, 4:46 PM EDTSpecial Weather StatementFFCMeriwether29 min
Jun 6, 4:50 PM EDTSpecial Weather StatementFFCForsyth25 min
Jun 6, 5:31 PM EDTSpecial Weather StatementFFCChattooga29 min
Jun 6, 5:33 PM EDTSpecial Weather StatementFFCDade27 min
Jun 6, 6:02 PM EDTSpecial Weather StatementFFCChattooga, Walker28 min
Jun 6, 6:28 PM EDTSpecial Weather StatementFFCFloyd, Polk32 min
Jun 6, 6:54 PM EDTSpecial Weather StatementFFCTroup36 min
Jun 6, 7:48 PM EDTSpecial Weather StatementFFCMeriwether27 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.